Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

What causes chronic sweating and low blood pressure after a complete thyroidectomy?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2006
Answered : 1776 Questions
Question
hi, i have no thyroid and no parathyroids due thyroidectomy and accidental parathyroidectomy- and it's been 10 years of finally getting my calcium levels to hold while taking calcitriol in additon to calcium citrate and vitamin d and magnesium daily. i heard calcitriol can cause kidney damage over time......I NOW HAVE EXCESSIVE SWEATING all over, and even my face and hair gets soaking wet x 6 years now. only when i lay down does the sweating stop. but now im sweating in my sleep too. and flucutate from too hot to too cold. SUDDEN ONSET OF LOW BLOOD PRESSURE X 3 WEEKS- 91/57; UNABLE TO GET UP AND FUNCTION DUE TO FEELING FAINT AND LAY BACK DOWN. DECRESASED APPETITE AND NEED TO SLEEP ALOT. PAIN IN MY RIGHT KIDNEY AREA AROUND BACK. WHAT SHOULD MY NEXT STEP BE WITH MY PRIMARY, HE DOESN'T KNOW WHAT TO DO NEXT, BUT WILL DO WHATEVER I THINK I NEED DUE TO MY CHRONIC HYPOTHYROIDISM AND HYPOPARATHYROIDISM - THE LOW BLOOD PRESSURE IS NEW AND I CAN'T GET OUT OF BED X 3 WEEKS NOW, AND DIDN'T USED TO SWEAT IN BED BUT NOW AM. I HAD MENAPAUSE ASURGICALLY AT 28. I TAKE ESTRADIOL 1 MG DAILY. I FEEL LIKE ITS A HEART OR KIDNEY ISSUE: THOUGHTS?

p.s. i also have blurry vision constasnt, whereas it use to be intermittent. the daily meds are: XXXXXXX 350
oxy 20mg
diazapam 10mg
calcitriol
calcium citrate 1200mg/daily magnesium and vitamin d combo supplement
estradiol 1 mg
loratdine 10mg
ELAVIL 225MG

meds cont
levothyroxine 200mcg oral AND I HAVE A DIGESTIVE ISSUE AND FEEL BETTER ON THE INJECTION OF LEVO THAN THE PILL, BUT MONEY IS WHY I TAKE PILL.

I HAD PAPILLARY CARCINOMA OF THE THYROID, REMOVED 2007
ACCIDENTAL REMOVAL OF PARATHYROIDS 2007 SAME TIME
FULL TETTANY
INTERMITTENT SEVERE MUSCLE SPASMS FOR YEARS TRYING TO GET CALCIUM TO HOLD. CALCIUM BEEN HOLDING WHEN I TAKE PAIN MEDS DUE TO PNE OR PUDENDAL NERVE ENTRAPMENT SYNDROM

LOW THYROID= LOW CALCIUM LEVELS
PAIN= LOW CALCIUM LEVELS

THIS ROUTINE HAS BEEN WORKING BARELY AS I AM NOW DISABLED , BUT NOW I AM MORE DISABLED.....CAN THIS BE DUE TO LOW THYROID, LAST ER VISIT MY CALCIUM WAS GOOD, BUT WENT DUE TO LOW BP X5 DAYS 44/40, THEN 90/57, CONSISITENTLY x3 weeks, never history of low blood pressure, feeling nauseaus upon standing, but with stresss, my bp goes to normal when i get hydrated at er. OH P.S. MY PEE IS CLEAR LIKE WATER, I THOUGHT THAT WAS GOOD....ALSO NEW...

Tue, 12 Jun 2018 in Kidney Conditions
 
 
Answered by Dr. Mirjeta Guni 11 hours later
Brief Answer:
Check adrenal function;

Detailed Answer:
Hello and thank you for asking!
I have gone carefully through your concern.
If your actual levothyroxine, calcium and calcitriol dose has resulted to be ok, what I a would suggest to check is the adrenal function.
The symptoms you reported (fatigue, low blood pressure, loss of appetite ect) are suggestive for adrenal insufficiency.
The synacten stimulation test is useful to confirm the diagnosis.
Discuss with your treating physician about it.
Meanwhile you may attach the results of the TSH, calcium and VtD to help you adjusting the dose of each medication.
Hope i have been helpful.
Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by
 
Follow-up: What causes chronic sweating and low blood pressure after a complete thyroidectomy? 2 days later
THANK YOU VERY MUCH. I AM ASKING MY PRIMARY RIGHT NOW IF HE WILL RUN THAT TEST FOR ME. ALSO, I WILL SEND COPIES OR ANSWERS TO MY TSH, CALCIUM, AND VIT D LEVELS.

I'M HOPEFUL......AND APPRECIATIVE,
XXXX
 
 
Answered by Dr. Mirjeta Guni 31 minutes later
Brief Answer:
Looking forward to helping you;

Detailed Answer:

It'll be a pleasure to help you further.

Best wishes,
Dr.Mirjeta

Above answer was peer-reviewed by
 
Follow-up: What causes chronic sweating and low blood pressure after a complete thyroidectomy? 2 days later
I FEEL LIKE CORTISOL IS GREAT RECOMMENDATION!
Also,
My friend us on Vit K and i feel like i need to be on some more supplements fir heslth.
Im so glad ur an endocrinologist. Id live your opinion. Thank you. Thank you for the cortisil test recommend. I totalky AGREE- my daughter releases cortisol in her sleep eauivilent to a 24mile marathon. She takes cirtisol manager. Ive tried it i like it.
QUESTION: i have NO THYROID. What type would you recommend and what dose right after thyroidectomy and radiation is over?
Hiw much calcium citrate would you give a patient whose parathyroids are gone?
Anything more? I feel like im still not in balance. Dont get skeepy at night- want to sleep in day, etc.

Thank you Dr.
 
 
Answered by Dr. Mirjeta Guni 2 hours later
Brief Answer:
The dose is individual:

Detailed Answer:
Welcome back!
As I mentioned before, the dose of levothyroxine, calcium and Calcitriol (VitD) varies through a wide ranges. The dose of levothyroxine varies from 100-250 mcg / day, the dose of calcium citrate from 500-3000 mg and Calcitriol from 25-75 Day.
As the dose is individual we find it by checking TSH, Calcium and VitD 25 OH.
The doses are adjusted until these parameters are within the normal ranges.
So try to check the above mentioned parameters and give some information about your actual dose of each of them.
Will be a pleasure to help you further

Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor